Alert archive / Illinois / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 47, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 11, 2001, 12:27 AM CDT for McLean County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 11, 2001, 12:27 AM CDT (05:27 UTC)
- Expired
- May 11, 2001, 1:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLean County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.5 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2103 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 110529 SVRSPI ILC113-110615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1227 AM CDT FRI MAY 11 2001 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MCLEAN COUNTY IN CENTRAL ILLINOIS * UNTIL 115 AM CDT * AT 1227 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORMAL...OR ABOUT 5 MILES WEST OF BLOOMINGTON...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOWNS COOKSVILLE THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4041 8912 4068 8883 4046 8855 4034 8872 NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 9:14 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, May 10, 9:14 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 912 PM CDT WED MAY 9 2001 UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH ACROSS NORTHWEST CWA. THUNDERSTORMS ACROSS IOWA MOVING EAST-SOUTHEAST 30-40 MPH. LATEST 0153 KDVN RADAR INDICATING STRONG LINE OF SEVERE THUNDERSTORMS ALONG THE ILLINOIS...IOWA BORDER. EXPECT FURTHER UPDATE TO ZONES AS THUNDERSTORMS MOVE SOUTHEAST INTO CWA. LATEST 0145Z IR- DEMONSTRATING LINEAR CONVECTIVE ACTIVITY SOUTHERN WISCONSIN SOUTHEAST INTO NORTHERN KANSAS. OTHERWISE NO OTHER CHANGES AT THIS TIME. EH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 10:45 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 60 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.